Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
A 70-year-old African American male with a history of hypertension, congestive heart failure, breast cancer status-post six rounds of doxorubicin/cyclophosphamide, and Parkinson's disease managed with carbidopa/levodopa presented to the emergency department with bilateral hearing loss and ataxia. The patient was admitted and evaluated for possible traumatic, oncological, and pharmacological etiologies. Further investigation revealed hypointensities along the cerebellar folia and basal cisterns on MRI in addition to the two-year history of progressive bilateral hearing loss and gait ataxia. In view of these findings, the patient was diagnosed with superficial siderosis and Parkinson's medications were discontinued. Superficial siderosis should be considered as a diagnosis in cases of bilateral hearing loss and ataxia in patients with history of anticoagulation and risk factors for prior cerebrovascular accidents or head trauma.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.